News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: high igf-1with low cortisol serum


 urgentineedhelp - Wed Dec 31, 2008 3:39 pm

1- i had a fever in june for 5 days with severe rt side abdominal pain. they r/o appendicitis and i was in hospital 3 times. all tests came back negative. i was given iv fluids and discharged. at this time i am still left with abdominal pain that alternates in severity
2- i have gained only about under a kg. from june (during the fever)till now nov visit with the dr yet i am bloated and pudgy and none of my clothing fits. then in nov gained 5 kg . my body shape changed completely. my diet has not changed (this has happened in the past when hormone levels were out of sync and when meds were adjusted all returned to normal quickly)
3- my fingers and feet swell, they look like frankfurters. they hurt and don't bend due to the swelling which comes and goes. i cannot wear my rings at all. my shoes hurt as well to wear as my feet swell. my face is also swolen/pudgy. too many people comment that my eyes seem to prodrude.
4- my feet turn bluish and hurt as well as feet joint pain
5- i have general joint pain - aches and pains (i feel like my grandmother)
6- i have major headaches every day that does not respond to tylenol. it causes me to feel dizzy and almost like seeing double. i am allergic to stronger meds
7- my asthma is out of control i am taking increased medication to no avail. i cannot breathe well i feel swollen. i get out of breath so quickly and huff and puff my way around
8- i have severe back pain, it is like spasmatic nerve pain. i am using a PT to help
my body feels like it;'s not mine. i am so exhausted. i feel like i have to push myself to do my daily activities. i don't sleep well either
9- my mood is also altered i don't feel like myself.
10- i am post-menopausal for a while (2004 at age 34). at this time i suddely developed night sweats again as well as a general feeling of overheatedness - always feel hot and sweaty and again began to have hot flashes. they were gone for a long time
i have had a few high igf-1 test results and now a low cortisol an mri of the
brain +stem was ordered.
any other thoughts?
 John Kenyon, CNA - Wed Mar 18, 2009 8:50 pm

User avatar Hello --

Given your complex medical history I strongly suspect there are several causes of your various current ills. Steroid use could account for much of this, and may also have suppressed cortisol production somewhat. The sum of this is sometimes a seeming change of body morphology such as you describe, and it may require a reworking of your medication schedule as well as the tests prescribed (including the brain stem scan). Diabetes probably also figures into this in some way, possibly more than one. Between all these things and early menopause I can see where a lot of this could happen, hopefully resolving to a great extent with proper medical management. I think it would probably be helpful for you to either have an endocrinological consult or, if you're being followed by an endocrinologist, to request a second opinion if things don't improve via some concrete changes in your medications and the ruling out of any physical obnormalities of the adrenals and the pituitary gland.

I hope this is helpful to you. Good luck with this, and please follow up with us here, especially if you have any additional information or anything new to report.
 urgentineedhelp - Wed Apr 29, 2009 12:43 am

still left with 1/2 answers. mri showed possible pituitary microadenoma, confirmed on an octreoscan. repeat mri was clear however. still elevated igf-1. the test results actually depend on higher steroid use or not. after high dose igf-1 is normal. during regular use the results ar elevated. seems like steroids supress the levels. i was put on cabergoline- dostinex. also glucopahge as well as thyroid med and dyazide were increased. no relief yet.
i feel lost. my endocrinologist is at a loss. we keep getting 1/2 answers and hitting brick walls.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here